Colorado, 2005Wildfire in Colorado, July 10, 2005
July 10, 2005 · NWS GJT · 1 event in 1 county or zone
Hot and dry conditions contributed to a controlled burn of cheat grass getting out of control in Naturita. The fire spread to a nearby trailer house and destroyed the structure.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hot and dry conditions contributed to a controlled burn of cheat grass getting out of control in Naturita. The fire spread to a nearby trailer house and destroyed the structure. A garage located on an adjacent property sustained damage, as well as telephone boxes and some power poles.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 10, 2:26 AM MST, 9 hours 34 minutes earlier.
Area forecast discussion, Jul 10, 2:26 AM MST, 9 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
326 AM MDT SUN JUL 10 2005
.SHORT TERM (TODAY THROUGH MONDAY NIGHT)...
HOT AND DRY CONDITIONS WILL PREVAIL ACROSS THE FORECAST AREA OVER
THE NEXT 36 HOURS AS UPPER LEVEL HIGH PRESSURE CONTS TO HANG STRONG
OVER THE REGION. ANOTHER UPPER LEVEL SHORTWAVE WILL RIDE THE
TOP OF THE RIDGE AND TRAVERSE THE NORTHERN-TIER ZONES THIS
AFTERNOON...WITH MAINLY AN INCREASE IN MID LEVEL CLOUDINESS.
INCREASING MID LEVEL TEMPS NOTED ON EVENING SOUNDINGS WL ACT TO CAP
CONVECTIVE THREAT LATER THIS AFTERNOON...AND HAVE KEPT POPS OUT OF
THE FCST OVER ALL BUT THE NORTHERN MOUNTAINS ALONG THE DIVIDE.
A WEAK SFC BOUNDARY SAGS SOUTH THROUGH THE NORTHERN ZONES TONIGHT...
ALTHOUGH LITTLE IMPACT ON THE SENSIBLE WEATHER IS EXPECTED WITH THIS
BOUNDARY AS MOISTURE REMAINS LIMITED. OUTSIDE OF A DEGREE OR TWO OF
COOLING ACROSS THE NORTHERN ZONES MONDAY...OTHERWISE PERSISTENCE IS
THE KEY FOR TEMPS.
.LONG TERM (TUESDAY THROUGH SATURDAY)...
UPPER RIDGE FIRMLY IN PLACE OVER THE GREAT BASIN BY TUESDAY, THEN
MODELS SLOWLY SHIFT IT TO THE NORTHEAST AFTER MIDWEEK AS TROUGH
EVENTUALLY DEVELOPS ALONG THE WEST COAST. EXCEPTION IS 09/18Z DGEX
WHICH HOLDS ONTO HIGHER 500 MB HEIGHTS OVER THE GREAT BASIN.
10/00Z NAM BRINGS THE 500MB/700MB REMNANTS OF HURRICANE DENNIS AS FAR
WEST AS OK BY WED WHILE GFS KEEPS IT OVER THE MS VALLEY, WHICH IS
PREFERRED. BELIEVE INITIAL WESTWARD PUSH OF MOISTURE A BIT OVERDONE
FOR TUE/WED AS BELIEVE IT WILL STAY EAST OF THE DIVIDE. HOWEVER, AS
HIGH SHIFTS NORTH AND EAST, THAT SHOULD BE A LITTLE MORE FAVORABLE
FOR SOME MOISTURE GETTING INTO THE WESTERN SAN JUANS. HAVE BUMPED
POPS GRIDS UP A BIT THU-SAT, BUT FOR NOW WILL MAINTAIN THE CURRENTLY
DRY WORDED FORECAST AND KEEP AN EYE ON DWPTS AND CONVECTION THAT
DEVELOPS NEXT WEEK OVER MEXICO.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
&&
JDC/JAD
Hazardous weather outlook, Jul 10, 4:45 AM MST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT SUN JUL 10 2005
COZ001>014-017>023-UTZ022>025-027>029-111145-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT SUN JUL 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND
EASTERN UTAH.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED THUNDERSTORMS WILL OCCUR ALONG THE CONTINENTAL DIVIDE AND
OVER THE CENTRAL MOUNTAINS THIS AFTERNOON. EXPECT CLOUD TO GROUND
LIGHTNING...WITH WIND GUSTS TO 40 MPH FROM THESE STORMS. GUSTY AND
ERRATIC WINDS FROM NEARBY THUNDERSTORMS MAY CAUSE CONTROL PROBLEMS
FOR WILDFIRES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE OVER THE
MOUNTAINS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
JDC
Wildfire, Paradox Valley / Lower Dolores River Basin
- When
- July 10, 12:00 PM MST to 3:00 PM MST
- Where
- Paradox Valley / Lower Dolores River Basin forecast zone
- Property damage
- $150,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 38.294, -108.414 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Georgia, July 10 to 11, 20051 death · $246,000 · 56 events
- Tornado and Flash Flooding in Georgia, July 10 to 11, 20051 injured · $11 million · F0 · 20 events
- Heat in California, July 10 to 20, 20051 death · 8 events
- Hurricane in Mississippi, July 10 to 11, 2005$4.7 million · 17 events
- Storm Surge in Florida, July 10, 2005$10 million · 1 event
- Storm Surge in Florida, July 10, 2005$9.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$8.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$7.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$7.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$4.3 million · 10 events
- Flooding in Georgia, July 10 to 13, 2005$665,000 · 40 events
- Storm Surge in Florida, July 10, 2005$4.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470060.